Alert archive / West Virginia / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 9, NWS Charleston, WV

April 10, 2001Braxton County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Apr 10, 2001, 8:34 AM EDT for Braxton County, West Virginia. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 10, 2001, 8:34 AM EDT (12:34 UTC)
Expired
Apr 10, 2001, 9:00 AM EDT
In force
26 min
Issued by
NWS Charleston, WV
Area
Whole counties

County Braxton County, WV

What was reported inside it

TimeReportWhereRemark
Apr 10, 8:50 AM EDTHail 0.75Burnsville, WV

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 0.6 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2001-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2001-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
901 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRLX 101234
SVRCRW
WVC007-101300-
/NEW.KRLX.SV.W.0027.101234-101300/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
834 AM EDT TUE APR 10 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BRAXTON COUNTY IN WEST VIRGINIA...

* UNTIL 900 AM EDT...

* AT 832 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
  THUNDERSTORM 9 MILES NORTHWEST OF FLATWOODS...MOVING SOUTHEAST AT
  35 MPH.

.

<<CALL TO ACTION>>IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE
A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

$$

LAT...LON 3889 8068 3878 8087 3862 8056 3872 8046
          3877 8045 3882 8049

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 4:00 AM EDT, 4 hours 34 minutes earlier.

Area forecast discussion, Apr 10, 4:00 AM EDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
400 AM EDT TUE APR 10 2001

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO FIRE NEAR THE FRONT. THIS
WILL ALLOW GREATEST CHANCES ACROSS THE NORTHERN COUNTIES. AM A BIT
CONCERNED WITH THE POSSIBILITY OF TRAINING. WILL NOT PUT UP A WATCH
YET...BUT WILL MENTION HEAVY PRECIPITATION POSSIBLE IN FORECAST.

.RLX...
WV...NONE.
VA...NONE.
KY...NONE.
OH...NONE.

.END/RPY

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 8:29 PM EDTSevere Thunderstorm WarningRLXHarrison46 min
Apr 10, 3:51 PM EDTSevere Thunderstorm WarningRLXWyoming24 min
Apr 10, 4:25 PM EDTSevere Thunderstorm WarningRLXWyoming35 min
Apr 10, 4:45 PM EDTSevere Thunderstorm WarningRLXMingo45 min
Apr 10, 5:26 PM EDTSevere Thunderstorm WarningRLXMingo34 min
Apr 10, 5:41 PM EDTSevere Thunderstorm WarningRLXWood34 min
Apr 10, 6:30 PM EDTSevere Thunderstorm WarningRLXMcDowell, Mingo, Wyoming45 min
Apr 10, 6:33 PM EDTSevere Thunderstorm WarningRLXFayette, Nicholas57 min
Apr 10, 7:08 PM EDTFlash Flood WarningRLXMingo3 hr
Apr 10, 7:24 PM EDTSevere Thunderstorm WarningRLXLewis, Upshur36 min
Apr 10, 7:49 PM EDTSevere Thunderstorm WarningRLXRandolph41 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.